Alert archive / Alabama / Wind Advisories in 2025

Wind Advisory 1, NWS Birmingham, AL

January 5, 202539 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 5, 2025, 1:04 AM CST for 39 counties in Alabama. It took effect at Jan 5, 2025, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2025, 1:04 AM CST (07:04 UTC)
In effect from
Jan 5, 2025, 3:00 PM CST
Expired
Jan 6, 2025, 6:00 PM CST
In force
27 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS74 KBMX 050704
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
104 AM CST Sun Jan 5 2025

ALZ011>015-017>050-052200-
/O.NEW.KBMX.WI.Y.0001.250105T2100Z-250107T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Linden, Ashland, Eutaw, Auburn, Pelham,
Jasper, Alexander City, Selma, Montgomery, Greensboro, Sulligent,
Union Springs, Opelika, Troy, Oneonta, Anniston, Carrollton, Pell
City, Vernon, Lafayette, Birmingham, Alabaster, Roanoke,
Moundville, Marion, Moody, Lanett, Heflin, Hoover, Gadsden,
Prattville, Tuscaloosa, Double Springs, Valley, Phenix City,
Livingston, Hayneville, Rockford, Centre, Hamilton, Tuskegee,
Dadeville, Talladega, Clanton, Demopolis, Fort Deposit,
Columbiana, Fayette, Centreville, Wetumpka, Eufaula, Tallassee,
and Sylacauga
104 AM CST Sun Jan 5 2025

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST 
MONDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...All of central Alabama.

* WHEN...From 3 PM this afternoon to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

16
3 follow-up statements
655 
WWUS74 KBMX 051650
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1050 AM CST Sun Jan 5 2025

ALZ011>015-017>050-061200-
/O.CON.KBMX.WI.Y.0001.250105T2100Z-250107T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Hamilton, Livingston, Lanett, Birmingham,
Vernon, Phenix City, Union Springs, Centreville, Roanoke,
Ashland, Carrollton, Centre, Moundville, Greensboro, Hoover,
Marion, Prattville, Anniston, Montgomery, Double Springs,
Fayette, Talladega, Clanton, Dadeville, Pell City, Gadsden,
Demopolis, Eutaw, Opelika, Troy, Jasper, Heflin, Rockford, Moody,
Alabaster, Wetumpka, Eufaula, Linden, Lafayette, Valley,
Tuscaloosa, Auburn, Fort Deposit, Hayneville, Columbiana, Pelham,
Oneonta, Tuskegee, Selma, Sulligent, Alexander City, Sylacauga,
and Tallassee
1050 AM CST Sun Jan 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM 
CST MONDAY...

* WHAT...Winds of 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...A portion of central Alabama.

* WHEN...From 3 PM this afternoon to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

87/Grantham
608 
WWUS74 KBMX 060440
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1040 PM CST Sun Jan 5 2025

ALZ011>015-017>050-062000-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-250107T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Tuscaloosa, Birmingham, Pell City, Eutaw,
Alexander City, Talladega, Heflin, Wetumpka, Auburn, Prattville,
Greensboro, Fort Deposit, Pelham, Fayette, Carrollton, Marion,
Selma, Centreville, Hayneville, Sulligent, Phenix City, Vernon,
Lanett, Hoover, Lafayette, Moody, Rockford, Columbiana, Centre,
Double Springs, Ashland, Troy, Moundville, Montgomery, Dadeville,
Sylacauga, Linden, Oneonta, Anniston, Demopolis, Opelika,
Tuskegee, Union Springs, Clanton, Livingston, Gadsden, Eufaula,
Tallassee, Hamilton, Alabaster, Roanoke, Valley, and Jasper
1040 PM CST Sun Jan 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

89^GSatterwhite
125 
WWUS74 KBMX 061931
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
131 PM CST Mon Jan 6 2025

ALZ011>015-017>050-070000-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-250107T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Jasper, Greensboro, Linden, Wetumpka,
Pelham, Moody, Sulligent, Marion, Alexander City, Pell City,
Hoover, Centre, Montgomery, Troy, Fayette, Selma, Roanoke,
Heflin, Prattville, Anniston, Opelika, Dadeville, Alabaster,
Phenix City, Valley, Vernon, Ashland, Moundville, Sylacauga,
Livingston, Carrollton, Tuskegee, Double Springs, Tuscaloosa,
Fort Deposit, Demopolis, Union Springs, Hayneville, Clanton,
Auburn, Eufaula, Hamilton, Tallassee, Gadsden, Eutaw, Talladega,
Lafayette, Columbiana, Centreville, Rockford, Lanett, Birmingham,
and Oneonta
131 PM CST Mon Jan 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph.

* WHERE...All of central Alabama.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:57 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 4, 10:57 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1057 PM CST Sat Jan 4 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Monday)
Issued at 1001 PM CST SAT JAN 4 2025

No update is needed to the short-term forecast at this time.

/44/

Previous short-term discussion:
(This afternoon through Sunday afternoon)
Issued at 1232 PM CST SAT JAN 4 2025

A cool and dry airmass remains in place this afternoon with
dewpoints in the teens across much of the area. This evening, a
surface ridge axis will continue to shift eastward across eastern
Alabama. Light winds, mostly clear skies, and the residual dry
airmass will promote strong radiational cooling before clouds
begin to move in from the west. Temperatures will quickly drop
into the 30s and 40s, and some areas in the northeastern counties
should reach freezing. Minimum temperatures should occur between
9 PM and midnight and begin rising as clouds increase. Low
temperatures in the southwestern counties were raised into the
lower 40s to account for the earlier arrival of clouds.

Around sunrise, warm advection/isentropic lift is expected to
generate showers in Mississippi that will move into West Alabama.
Scattered shower activity and rain chances should continue to
increase across the forecast area through the late morning and
the early afternoon as a warm sector becomes established over the
Lower Mississippi Valley. As a powerful 500 mb trough approaches
from the west, a convective line is expected to move across
Mississippi during the afternoon and early evening, but this
should remain just west of the AL/MS state line through 6 PM.

87/Grantham

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 254 PM CST SAT JAN 4 2025

Key Messages:

1. Sunday night through Monday: A strong cold front will move
through the area. A low risk of severe weather (marginal - 1/5)
could persist into western portions of Central Alabama.

2. Tuesday through Thursday: Low temperatures in upper teens to 20s
with wind chills in the low teens for many locations, especially
across the north.

3. Friday: Potential for winter weather, though details are very
uncertain at this time.

A weakening line of thunderstorms is expected to move across Central
Alabama Sunday evening into the overnight. Damaging winds and a
tornado or two are possible with this line as it moves through the
western half of Alabama. Severe weather is not expected east of I-65
with this event. Ahead of the line, temperatures will surge into the
low 60s in many areas, with a cold front following the line that
will drop temperatures in most areas into the 30s or 40s by late
morning on Monday. Some guidance has hinted at the possibility of a
light snow shower across the northeastern counties Monday afternoon,
but for now that is not explicitly mentioned in the forecast.
Tuesday through Thursday look cold and dry across Central Alabama,
with highs in the upper 30s to low 40s and lows Tuesday morning and
Wednesday morning in the low to mid 20s. Currently Thursday morning
appears to be the coldest, with the area in the mid teens to low
20s. Wind chill values each morning will be in the low to mid teens,
especially across northern and eastern counties.

A Gulf Low is expected to pass along the coast Friday, with major
uncertainty as to the exact track, timing, and surface temperatures
Friday morning into Saturday morning. Have maintained the presence
of a wintry mix and/or freezing rain in the forecast for early
Friday morning, which should quickly change over to rain by mid-
Friday morning. This is an ever-evolving forecast, and changes are
expected over the next six days.

12

&&

.AVIATION...
(06Z TAFS)
Issued at 1050 PM CST SAT JAN 4 2025

Clouds are continuing to expand across the region, with most
terminals dropping into MVFR category by 05/12z. Winds will also
begin to increase into the afternoon hours, with gusts over 20 MPH
possible past 05/18z. A few showers are possible in the early
afternoon hours, but rain should approach terminals in greater
coverage by 04/06z.

/44/

&&

.FIRE WEATHER...

RH values of 20-30 percent are ongoing this afternoon, but that will
be short-lived as temperatures drop quickly this evening. A
significant increase in moisture and rain chances will accompany a
weather system on Sunday and Sunday night. 20 foot winds will turn
to the southeast on Sunday and increase into the 10-20 mph range by
the afternoon. A much colder airmass will blast into the region
Sunday night into Monday with 20 foot winds of 10-20 mph from the
west-northwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     29  52  38  38 /  10  70 100   0
Anniston    32  52  41  42 /  10  60 100  10
Birmingham  37  56  36  37 /  10  70 100   0
Tuscaloosa  39  62  35  38 /  20  70 100   0
Calera      37  57  38  38 /  10  60 100   0
Auburn      37  52  47  49 /   0  60  90  20
Montgomery  36  60  45  45 /  10  60 100  10
Troy        37  60  48  49 /  10  50  90  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...87
LONG TERM....12
AVIATION...44
Hazardous weather outlook, Jan 4, 3:38 AM CST, 21 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
338 AM CST Sat Jan 4 2025

ALZ011>015-017>050-051245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
338 AM CST Sat Jan 4 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low risk (1 out of 5) of strong to severe storms Sunday
night for locations generally west of Interstate 65.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Sunday night.

Nearby

Wind Advisories in Alabama, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.